Unconditionally stable general linear methods for ordinary differential equations

J. C. Butcher, Zdzislaw Jackiewicz

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

We describe a new approach to the construction of general linear methods with inherent Runge-Kutta stability properties, which are unconditionally stable for any stepsize pattern. These methods permit an accurate, efficient and reliable estimation of the local discretization errors. This is confirmed by numerical experiments.

Original languageEnglish (US)
Pages (from-to)557-570
Number of pages14
JournalBIT Numerical Mathematics
Volume44
Issue number3
DOIs
StatePublished - Aug 1 2004

Keywords

  • general linear methods
  • inherent Runge-Kutta stability
  • unconditional stability

ASJC Scopus subject areas

  • Software
  • Computer Networks and Communications
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Unconditionally stable general linear methods for ordinary differential equations'. Together they form a unique fingerprint.

  • Cite this